Alert archive / Idaho / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 17, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 20, 2003, 3:26 PM MDT for Bannock County, Caribou County, Idaho. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2003, 3:26 PM MDT (21:26 UTC)
- Expired
- Jun 20, 2003, 4:15 PM MDT
- In force
- 49 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bannock County, ID, Caribou County, ID
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -318 J/kg
- Mixed-layer LCL
- 3115 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
990 WUUS55 KPIH 202126 SVRPIH IDC005-029-202215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 326 PM MDT FRI JUN 20 2003 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BANNOCK COUNTY IN IDAHO WESTERN CARIBOU COUNTY IN IDAHO * UNTIL 415 PM MDT * AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LUND...OR ABOUT 4 MILES EAST OF LAVA HOT SPRINGS...MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BANCROFT...6 MILES EAST OF PEBBLE AT 335 PM MDT HATCH AT 350 PM MDT CHESTERFIELD AT 355 PM MDT REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR TO THE NATIONAL WEATHER SERVICE IN POCATELLO BY CALLING TOLL FREE 1-800-877-1937. LAT...LON 4257 11207 4254 11183 4288 11156 4293 11205 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:45 PM MDT, 41 minutes earlier.
Area forecast discussion, Jun 20, 2:45 PM MDT, 41 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 245 PM MDT FRI JUN 20 2003 LATEST IR SATIMG/RADAR LOOP SHOWING CONVECTION FIRING OVER SRN ZONES NEAR SURFACE FRONTAL BOUNDARY WHICH HAS BEEN POSITIONED FROM NRN WYOMING INTO NRN UTAH. THIS MOST FAVORABLE AREA FOR CONVECTIVE SUPPORT AS TEMPS 20-25 DEG COOLER WITHIN SNAKE PLAINS OVER PAST 24HRS THUS LACK OF SURFACE HEATING. BROAD H5 TROUGH OVER SRN CANADA GRADUALLY SHIFTS EAST SATURDAY/SUNDAY WITH MODERATE H7/H5 WINDS ALOFT OVER AREA. 12Z ETA/AVN BOTH INDICATING PCPN OVER ERN HIGHLANDS SATURDAY AND HAVE ADDED ADDITIONAL PCPN THAT AREA WHILE REMAINDER OF FORECAST AREA RELATIVELY DRY. GENERALLY DRY W-NW FLOW ALOFT PREVAILS THROUGH MONDAY MORNING BEFORE REINFORCING S/WV ENERGY DROPS INTO BROAD UPPER TROUGH OVER NRN ROCKIES. MODELS MORE PROGRESSIVE WITH PASSING S/WV ENERGY THAN PREVIOUS RUNS TUESDAY/WEDNESDAY AND HAVE OPTED TO HOLD OFF ON ANY LARGE FORECAST SWINGS (DRYING TREND) AT THIS TIME TO AWAIT ANOTHER MODEL RUN. THUS CHANCE POPS CONTINUE OVER REGION TUESDAY WEDNESDAY AND THEN DRYING AS DRY NW FLOW RETURNS TO REGION THURSDAY/FRIDAY. HUSTON KSFX...OPERATIONAL...VCP 21. .PIH...NONE.
Hazardous weather outlook, Jun 20, 6:00 AM MDT, 9 hours 26 minutes before
IDZ017>023-031-032-210000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 600 AM MDT FRI JUN 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AND THIS EVENING. A SURFACE COLD FRONT WILL CROSS THE AREA TODAY BEFORE NOON AND BRING BREEZY WINDS TO THE SNAKE RIVER VALLEY. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A LOW PRESSURE SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES NOT REACH SEVERE CRITERIA. TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 5:08 PM MDT | Severe Thunderstorm Warning | PIH | Oneida | 52 min |
| Jun 20, 5:36 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 24 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.